Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PimplesAndWrinkles

Accutane: Pore Size and Initial Flare

Recommended Posts

I'm taking 40 mg/day of Accutane and I'm on day #9. Only one side effect so far, and that's a pretty significant breakout since day #2. I get 4-5 new pimples per day whereas in the past I didn't get many at all. I'm being treated for cysts, and these are your basic run of the mill pimples. So, I'm wondering how long these flare-ups typically last. Also, do people get more than one during their course, or can I take consolation in thinking that when this one is over it will be clear sailing?

Second question: This one is good news, I think. I'm certain that the size of the pores on my nose has reduced. My nose looks smoother and smaller. I'm sure this is not my imagination. Is this a typical result after only a week on Accutane?

Thanks to all of you who help us newbies!!

Share this post


Link to post
Share on other sites

Hey,

I didn't have much of an "initial flare up," but I did get a few new ones in the early days of my course. But for me, once it was over, it was OVER. I wouldn't worry about that part.

And about the pore size...I too noticed that my pores got smaller...all over my face! I loved that part. I've heard one theory to this is because all the oil in the pores is dried up, and so the inside of the pore is exerting less outward pressure on the skin at the pore site. The result is that the hole (the "pore" that you see on the surface) is less pronounced. Great side effect! So don't sweat it, and good luck. -ron

Share this post


Link to post
Share on other sites

I'm taking 40 mg/day of Accutane and I'm on day #9. Only one side effect so far, and that's a pretty significant breakout since day #2. I get 4-5 new pimples per day whereas in the past I didn't get many at all. I'm being treated for cysts, and these are your basic run of the mill pimples. So, I'm wondering how long these flare-ups typically last. Also, do people get more than one during their course, or can I take consolation in thinking that when this one is over it will be clear sailing?

Second question: This one is good news, I think. I'm certain that the size of the pores on my nose has reduced. My nose looks smoother and smaller. I'm sure this is not my imagination. Is this a typical result after only a week on Accutane?

Thanks to all of you who help us newbies!!

Ron,

Thanks for the reply. I'll be a happy camper if this initial flare is all I get. I can see it subsiding already - I only had one new zit yesterday and no new ones to greet me when I got up this morning. I'm only on day #10 and if I can have the inital breakout behind me already, that would be just wonderful.

Regarding the pores, that makes sense. I haven't noticed it on the rest of my face, but the nose is certainly improved. Not that the pores were all that big before, but it's noticeable to me!

Do you have a journal online? If so, I'd be curious to read it.

Thanks

Share this post


Link to post
Share on other sites

My pores, well some of them have gotten larger and some have gotten smaller. As for breakouts, my results have demonstrated that a person can have numerous breakouts. They decrease in severity, but still exist. Twice now I've gone "super, that may have been my last zit ever" - it wasn't. I would be completely clear for two weeks then bam! another one pops up over night. Each time though, I've gotten less and less.

Share this post


Link to post
Share on other sites

I've pretty much had a few zits here and there since I thought my "initial" breakout was over with. Like Spezza, I go a few weeks with absolutely nothing new to report, and then about two weeks out from my period I'll get a few teensy ones here and there. Nothing major, but I thought by month five I'd be COMPLETELY done with any type of breakout whatsoever.

I'd say my pore size has definitely decreased. My pores on my nose are invisible, and my cheeks look much more refined. Now, if I could only get rid of these red marks a little faster!!!!!

Share this post


Link to post
Share on other sites

I'm taking 40 mg/day of Accutane and I'm on day #9. Only one side effect so far, and that's a pretty significant breakout since day #2. I get 4-5 new pimples per day whereas in the past I didn't get many at all. I'm being treated for cysts, and these are your basic run of the mill pimples. So, I'm wondering how long these flare-ups typically last. Also, do people get more than one during their course, or can I take consolation in thinking that when this one is over it will be clear sailing?

Second question: This one is good news, I think. I'm certain that the size of the pores on my nose has reduced. My nose looks smoother and smaller. I'm sure this is not my imagination. Is this a typical result after only a week on Accutane?

Thanks to all of you who help us newbies!!

My pores did seem to get smaller in the beginning. Now, I'm not so sure. Either they are not smaller or I am just used to their current size. But bottomline is, I still have pores on my nose....but to me, no big deal....I'd take that rather than big bumps!

Also, It sounds like your acne isn't very severe if you're being treated for cysts, but you don't have a lot of them. That is how I was. And I'm in week 12 :dance: and I have to say my results have been wonderful. You can read about it in my long boring journal, but really, it just only gets better....I had the initial breakout and got pimples by my lip that I rarely ever got there....so I think it justs purges everything out of your skin. The fact that you're just getting normal pimples rather than cysts makes me wonder if those pimples could have been future cysts, but that the Tane is catching it quick enough and preventing them from turning into full blown cysts!

Good luck with your treatment. I know you're only on Day 9, but let me tell you....TIME flies! I was so jealous of all the people who were several months in....but before you know it, that'll be YOU!

I've been noticing that the red marks from the pimples I've been getting seem to disappear faster than normal. Is that the opposite of what I should expect? I'm not complaining, though!

My red marks seem to be taking for ever to go away! But I think it is just to match my red, slapped face cheeks!!!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×